MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN NEEDLE MOD 6.0IN; E-Z CLEAN NEEDLE MODIFIED 6.0 INCH

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN NEEDLE MOD 6.0IN; E-Z CLEAN NEEDLE MODIFIED 6.0 INCH
Catalog Number 0016M
Medical Device Problem Codes Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 07/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 8/13/2024.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided therefore a device history could not be done.Additional information was requested, and the following was obtained: what is the severity of the burn? (please see degrees of burns below and choose one) 2nd degree burn.What medical intervention was used to treat the burn? (such as salve or stitches) bacitracin ointment.Besides the burn, did the patient experience any adverse consequence due to the issue? no other issues.Are there any anticipated long-term effects from the burn or injury? not at this point.Was the insulation of the device detached or just damaged? sending device in for analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an ureter repair that an intraoperative burn was reported due to apparent insulation failure.The customer stated that damage to the insulation was believed to have happened during the procedure.Other disposable electrodes in the same lot show intact and unmanaged insulation.The procedure was successfully completed.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/21/2024.Investigation summary: the products was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the 0016m device was returned with a hole in the blue insulation exposing the metal substrate with melting around the edges and blackened in color.Visual examination with a microscope found damage to the insulation.Our manufacturing process has been identified to be the possible cause of the issue.It should be noted that as part of our quality process all devices are manufactured, inspected, and released to approved specifications.The evidence suggests that the current strayed from the larger damaged area on the electrode, evident by the characteristics of being blackened and melted, which would cause burns.This product issue will be addressed through ethicon endo surgery quality system.Additional information was requested, and the following was obtained: are there photos of the burn that you could share? no.If yes please send to (b)(6).Are there photos of the device? it was returned.If yes please send to (b)(6).What was the ¿damage¿ to the device? a knick in the insulation.None of the other devices on the shelf had any damage.So they believe it likely happened during the procedure.Please describe in detail what was the damage to the device.The device was returned.Did the insulation detach from device? the device was returned.What is the lot number? not known.Is it possible for 5 additional sterile samples from the same lot number to be returned.For analysis as part of our investigation and if yes replacement product can be sent to the customer.No.What was the product code and manufacturer of the pencil used? the pencil that was used is megadyne 0030h.When the electrode was inserted into the pencil were fingers used or was a metal instrument used? not known.Where on the shaft was there a potential insulation failure? the device was returned.

Brand Name
E-Z CLEAN NEEDLE MOD 6.0IN
Common Device Name
E-Z CLEAN NEEDLE MODIFIED 6.0 INCH
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key19971916
Report Number1721194-2024-00071
Device Sequence Number8460667
Product Code GEI
UDI-Device Identifier10614559100226
UDI-Public10614559100226
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0016M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer08/15/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown